Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Latuda?

Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 1992 Questions

default
Posted on Fri, 13 Apr 2018 in General Health
Question: Hello kind sir:

My son’s doctor still felt that the Latuda has the least side effects. One of the biggest problems is that my son cannot tell if the medication is working. I️ can see some results that gives me hope. However. He still does not like to inter act with a lot of people or leave the home much. I️ believe he needs more outside stimulation.
doctor
Answered by Dr. Shubham Mehta 11 hours later
Brief Answer:
What dose of Latuda is he taking?

Detailed Answer:
Hello Dear.
Good to hear that your son is showing some signs of improvement. Also, what makes mee more happier is that you are hopeful for his recovery.
I believe hope is the first step towards recovery from any problem.

As Latuda has started to show some effect, I am interested to know what dose of Latuda is he taking?

As he still does not like to interact with people or leave home much, I think the symptoms are still persisting.
He may need outside stimulation but do not force him to do so please. Sometimes the people with schizophrenia are so engrossed in their thoughts that they do not like any one to interfere.

The dose adjustment of Latuda is needed. I feel so.
Hope to hear from you soon.
Thanks.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Shubham Mehta 6 hours later
Hello Kind Sir:


Thank you for the response. My son is taking the Latuda 50mg and Quetipine 400mg 2x per day. The Latuda is to be taken with food around dinner time.

I will not push him to interact with others. I just want for him to not stay isolated and have more physical activities to help stimulate other areas of his life. I believe that too much down time creates an idol mind and the illusions, fear and other issues began to intensify over the long run.
doctor
Answered by Dr. Shubham Mehta 2 hours later
Brief Answer:
Engage him in simple activities

Detailed Answer:
Hi,

Absolutely..Idle mind may become home for fears, illusions and negative thoughts.
You can persuade him gradually to engage in some simple activities like reading, gardening, listening to music, art and painting. Just be careful that you do not become too clingy which may irritate him.

If needed, dose of Latuda can be increased gradually upto 120mg, after discussing with your treating doctor.

All the best.
Hope your son gets well soon.
Thanks.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Schizophrenia

doctor1 MD

My 18 year old high school son needs help and testing for hereditary diseases which he has symptoms of from both sides of the family, including ADD or ADHD, Bi-Polar, Aspergers, and Paranoia Schizophrenia. Also, possibly dyslexia and/or the math version may be affecting him, (he is home-schooled and beginning 11th grade) and he has sleep disorder problems. He has already been diagnosed with anxiety. Does St. Lukes Quakertown test for these ailments I have listed? We live close by, and like St. Luke s that cared for my husband, and son s father before he died in August. Traveling is difficult for me because I am handicapped. Both my son and I may be helped by some grief counseling. I am 59 and also need some testing done for symptoms of inherited disorders, and I have some diagnosises already. I need treatment too. Can you help us?

doctor1 MD

Hi, I'm a 21 year-old male with erectile dysfunction (I've been experiencing erectile dysfunction for over 4 years). My bloodwork shows a deficiency in total testosterone hormone, with a surplus of free testosterone hormone, as well as low thyroid hormone (hypothyroidism). I'm 5'10" and weigh 225 pounds (I'm overweight). I am taking Abilify 15 mg to treat schizophrenia. My erectile dysfunction started occurring well before starting treatment with Abilify. I frequently have trouble waking up in the morning, and after waking up I often times don't feel refreshed. Over the past 10 months, I've gained about 25 pounds. What can be causing my erectile dysfunction, weight gain, inability to get up in the morning, hypothyroidism, and testosterone abnormalities (low total testosterone, but high free testosterone)?

doctor1 MD

hello sir my father(age 62 at present) is patient of Schizophrenia since 2000 at that time doctor prescribed sizodon liquid from 2000 till now we give him sizodon liquid in milk without his knowledge. We have asked so many time to visit doctor but...

doctor1 MD

My relative has frequent problem of psychatric mental condition. Although she is under constant treatment of psychatrist since last 10 years but problems normally reccurred time to time creating very unhealthy environment at home as well as it...

doctor1 MD

I need to find someone who can help me get a diagnosis for my brother. I believe he suffers from delusions of grandeur. My Dad won t be around much longer to support him so in order for him to get the services he needs he will need a diagnosis. I don t know if I can get him to go more than once or twice. It is painfully obvious to family members but I don t think a stranger would see a problem right away so I m concerned. Do you have a name of a psychiatrist that specializes in this? We live south of Detroit.

doctor1 MD

Doctor has decided that my son aged 37 years is suffering with schizophrenia and recommended arip tab. since one month he is using these tablets. may request you to kindly inform about the side effects of this tablet and how to overcome such side effects. thanks.